Isotretinoin (Accutane- low dosages) and its effect on the epiphyseal plate.
I've just been recently prescribed by my dermatologist Isotretinoin (accutane) and am on my 4th day of treatment. After doing extensive research on how accutane affects growth, it really concerns me as I'm currently only 16 years and 8 months old and hence am still in the growing stage of my life. My dermatologist however has prescribed me a very low dosage of 10mg per day for 7 consecutive days, after which would be switching onto a 30mg PER WEEK dose. My body mass is currently 65kg and am significantly below the minimal dose of the suggested 0.5 mg/kg/day boundary. Will the dose of accutane I'm currently prescribed compromise the development and growth rate of my bones?
Thanks for the prompt reply, however many reports by users and researches conducted have proven otherwise. In one case, scientists have administered accutane dosages (isotretinoin) to hamsters and have concluded that it has caused the closure of the epiphyseal plate. A big handful of patients have also claimed little or no growth at all after completing their prescription for accutane. It is also quoted on wikipedia, that isotretinoin acutally promotes stunted growth.
Children exposed to high doses are at risk for premature epiphyseal closure,is something I know about. But then hyperostosis of temporal bone in a couple of cases on long term therapy in adults has been reported.
This may not apply to everybody, but awareness pays.
Thanks, I should keep that in mind. I guess the dosage I am currently on is considered low in medical standards. I've already put my dosage on hold for 2 days now as I'm still unfazed about what accutane can do to my bones. There is a very minimal amount of research done on low dose accutane and it's side effects including that on epiphyseal plate available on the net. I guess it's a relatively novel thing?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.